MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM FORCE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM FORCE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10742326
Medical Device Problem Code Application Program Freezes or Fails to Launch (4031)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 11/12/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Reporting facility telephone number is: (b)(6).Siemens has initiated a technical investigation of the reported event.Please note, that although the event reportedly did not contribute to the death of the infant patient, siemens is reporting this incident as an adverse event with respect to the additional contrast needed due to the system abort.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that a malfunction of the somatom force system occurred during the performance of a cardiac scan on a newborn infant (1 day old).The pre-monitoring & monitoring scans were completed and while the user was observing the delay period to allow the contrast to be administered for the bolus monitoring, the scan did not commence and as a result, the system needed to be restarted.The scan continued after the system reboot, but this inadvertently caused a delay resulting in the necessity for additional contrast to be administered.The only negative impact of this event was the necessity for additional contrast media due to the delay caused by the time needed to reboot the system.The radiographer indicated that there was no adverse impact to the patient from the additional contrast.According to the hospital, the infant unfortunately died due to cardiac failure associated with a birth defect.The infant's death was not associated with the reported incident.The reported event occurred in (b)(6).
 
Additional Manufacturer Narrative
Siemens completed the technical investigation of the reported incident.The root cause of the scan abort was due to the extreme heartrates of the infant patient in combination with an ecg triggered flash scan.In the beginning of the examination, the heartrates were extremely fast and unsteady.The rpeaks were 200ms and 600ms (100-300bm).Afterwards, the patient's heart stopped for a short time.The device specification heart rate measurement of pmm has the following accuracy when measured on a periodic technically simulated signal: 30bpm: +/- 1bpm.45bpm: +/- 1bpm.60bpm: +/- 1bpm.75bpm: +/- 1bpm.90bpm: +/- 1bpm.120bpm: +/- 2bpm.150bpm: +/- 3bpm.180bpm: +/- 4bpm.Siemens reviewed the provided system logs associated with the event.In conclusion, no system design issue was identified, and it was determined that the reported medical device system works as specified.The user should not use an ecg triggered flash scan under this special condition.No remedial action is deemed necessary.

Brand Name
SOMATOM FORCE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
6104486484
MDR Report Key12870019
Report Number3004977335-2021-05302
Device Sequence Number17037091
Product Code JAK
UDI-Device Identifier04056869006956
UDI-Public04056869006956
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K190578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10742326
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer12/29/2021
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date12/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age1 DA
Patient SexMale
Patient Weight4 KG